Alert archive / South Dakota / Winter Storm Warnings in 2017

Winter Storm Warning 4, NWS Aberdeen, SD

April 30, 2017Codington County, Deuel County, Grant County, South Dakota

NWS Aberdeen, SD issued this winter storm warning at Apr 30, 2017, 3:34 AM CDT for Codington County, Deuel County, Grant County, South Dakota. It took effect at Apr 30, 2017, 10:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2017, 3:34 AM CDT (08:34 UTC)
In effect from
Apr 30, 2017, 10:00 PM CDT
Expired
May 1, 2017, 3:00 AM CDT
In force
5 hr
Issued by
NWS Aberdeen, SD

Counties Codington County, SD, Deuel County, SD, Grant County, SD

The radar

The Aberdeen radar (KABR), 132 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2716 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

811 
WWUS43 KABR 300834
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
334 AM CDT Sun Apr 30 2017

...MODERATE TO HEAVY SNOW ACCUMULATIONS TONIGHT THROUGH EARLY
MONDAY MORNING...

SDZ019-300945-
/O.CAN.KABR.WS.A.0004.170501T0000Z-170502T0000Z/
Clark-
Including the city of Clark
334 AM CDT Sun Apr 30 2017

...WINTER STORM WATCH IS CANCELLED...

The National Weather Service in Aberdeen has cancelled the Winter
Storm Watch. 

$$

SDZ020-021-023-301645-
/O.UPG.KABR.WS.A.0004.170501T0000Z-170502T0000Z/
/O.NEW.KABR.WS.W.0004.170501T0300Z-170501T1700Z/
Codington-Grant-Deuel-
Including the cities of Watertown, Milbank, and Clear Lake
334 AM CDT Sun Apr 30 2017

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON
CDT MONDAY...

The National Weather Service in Aberdeen has issued a Winter
Storm Warning for heavy snow, which is in effect from 10 PM this 
evening to noon CDT Monday. The Winter Storm Watch is no longer in
effect.

* TIMING...Expect wet, heavy snow to develop around 10 PM and 
  then diminish around noon Monday. 

* PRECIPITATION RATES...The heaviest snowfall rates will occur 
  between 1 AM and 7 AM Monday. 

* SNOW ACCUMULATIONS...Total wet, heavy snow accumulations will
  vary across the warned area, and range from 2 to 8 inches. The
  heaviest accumulations are expected across higher elevations of
  the Prairie Coteau. 
 
* WINDS / VISIBILITY...Look for significant reductions in
  visibility at times in areas of heavy snow and blowing snow. 

* IMPACTS...Plan on difficult driving conditions, including 
  during the morning commute on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy snow means severe winter weather
conditions are expected. If you must travel, keep an extra 
flashlight, food and water in your vehicle in case of an 
emergency. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

SDZ022-301645-
/O.UPG.KABR.WS.A.0004.170501T0000Z-170502T0000Z/
/O.NEW.KABR.WW.Y.0014.170501T0300Z-170501T1700Z/
Hamlin-
Including the city of Hayti
334 AM CDT Sun Apr 30 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
NOON CDT MONDAY...

The National Weather Service in Aberdeen has issued a Winter
Weather Advisory for snow, which is in effect from 10 PM this 
evening to noon CDT Monday. The Winter Storm Watch is no longer in
effect. 

* TIMING...Expect wet snow to develop around 10 PM and then 
  diminish around noon Monday. 

* PRECIPITATION RATES...The heaviest snowfall rates will occur 
  between 1 AM and 7 AM Monday. 

* SNOW ACCUMULATIONS...Total wet snow accumulations of 2 to 5 
  inches are expected. 

* WINDS / VISIBILITY...Look for reduced visibility at times. 

* IMPACTS...Plan on slippery road conditions, including during 
  the morning commute on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of wet snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibility, and use caution while driving. The 
latest road conditions for the state you are calling from can be 
obtained by calling 5 1 1.

&&

$$

MNZ039-046-SDZ008-301645-
/O.UPG.KABR.WS.A.0004.170501T0000Z-170502T0000Z/
/O.NEW.KABR.WW.Y.0014.170501T0300Z-170501T1700Z/
Traverse-Big Stone-Roberts-
Including the cities of Wheaton, Ortonville, and Sisseton
334 AM CDT Sun Apr 30 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
NOON CDT MONDAY...

The National Weather Service in Aberdeen has issued a Winter
Weather Advisory for snow, which is in effect from 10 PM this 
evening to noon CDT Monday. The Winter Storm Watch is no longer in
effect. 

* TIMING...Expect wet snow to develop around 10 PM and then 
  diminish around noon Monday. 

* SNOW ACCUMULATIONS...Total wet snow accumulations of up to 2 
  inches are expected. 

* WINDS / VISIBILITY...Look for reduced visibility at times. 

* IMPACTS...Plan on slippery road conditions, including during 
  the morning commute on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of wet snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibility, and use caution while driving. The 
latest road conditions for the state you are calling from can be 
obtained by calling 5 1 1.

&&

$$
TMT
3 follow-up statements
318 
WWUS43 KABR 301639
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
1139 AM CDT Sun Apr 30 2017

...MODERATE TO HEAVY SNOW ACCUMULATIONS TONIGHT THROUGH EARLY
MONDAY MORNING...

SDZ020-021-023-010100-
/O.CON.KABR.WS.W.0004.170501T0300Z-170501T1700Z/
Codington-Grant-Deuel-
Including the cities of Watertown, Milbank, and Clear Lake
1139 AM CDT Sun Apr 30 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO NOON CDT MONDAY...

* TIMING...Expect wet, heavy snow to develop around 10 PM and 
  then diminish around noon Monday. 

* PRECIPITATION RATES...The heaviest snowfall rates will occur 
  between 1 AM and 7 AM Monday. 

* SNOW ACCUMULATIONS...Total wet, heavy snow accumulations will
  vary across the warned area, and range from 2 to 8 inches. The
  heaviest accumulations are expected across higher elevations of
  the Prairie Coteau. 

* WINDS / VISIBILITIES...Look for significant reductions in
  visibility at times in areas of heavy snow and blowing snow.

* IMPACTS...Plan on difficult driving conditions...including 
  during the morning commute on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for wet, heavy snow means severe winter
weather conditions are expected. If you must travel, keep an
extra flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

&&

$$

SDZ022-010100-
/O.CON.KABR.WW.Y.0014.170501T0300Z-170501T1700Z/
Hamlin-
Including the city of Hayti
1139 AM CDT Sun Apr 30 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO NOON CDT MONDAY...

* TIMING...Expect wet snow to develop around 10 PM and then 
  diminish around noon Monday. 

* PRECIPITATION RATES...The heaviest snowfall rates will occur 
  between 1 AM and 7 AM Monday. 

* SNOW ACCUMULATIONS...Total wet snow accumulations of 2 to 5 
  inches are expected. 

* WINDS / VISIBILITIES...Look for reduced visibilities at times. 

* IMPACTS...Plan on slippery road conditions...including during 
  the morning commute on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$

MNZ039-046-SDZ008-010100-
/O.CON.KABR.WW.Y.0014.170501T0300Z-170501T1700Z/
Traverse-Big Stone-Roberts-
Including the cities of Wheaton, Ortonville, and Sisseton
1139 AM CDT Sun Apr 30 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO NOON CDT MONDAY...

* TIMING...Expect wet snow to develop around 10 PM and then 
  diminish around noon Monday. 

* SNOW ACCUMULATIONS...Total wet snow accumulations of up to 2 
  inches are expected. 

* WINDS / VISIBILITIES...Look for reduced visibilities at times. 

* IMPACTS...Plan on slippery road conditions...including during 
  the morning commute on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$

Vipond
632 
WWUS43 KABR 010038
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
738 PM CDT Sun Apr 30 2017

...MODERATE TO HEAVY SNOW ACCUMULATIONS TONIGHT THROUGH EARLY
MONDAY MORNING...

SDZ020-021-023-010900-
/O.CON.KABR.WS.W.0004.170501T0300Z-170501T1700Z/
Codington-Grant-Deuel-
Including the cities of Watertown, Milbank, and Clear Lake
738 PM CDT Sun Apr 30 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CDT MONDAY...

* TIMING...Expect wet, heavy snow to develop around 10 PM and 
  then diminish around noon Monday. 

* PRECIPITATION RATES...The heaviest snowfall rates will occur 
  between 1 AM and 7 AM Monday. 

* SNOW ACCUMULATIONS...Total wet, heavy snow accumulations will
  vary across the warned area, and range from 2 to 6 inches. The 
  heaviest accumulations are expected across higher elevations of 
  the Prairie Coteau.

* WINDS / VISIBILITIES...Look for significant reductions in 
  visibility at times. 

* IMPACTS...Plan on difficult driving conditions...including 
  during the morning commute on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

&&

$$

SDZ022-010900-
/O.CON.KABR.WW.Y.0014.170501T0300Z-170501T1700Z/
Hamlin-
Including the city of Hayti
738 PM CDT Sun Apr 30 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CDT
MONDAY...

* TIMING...Expect wet snow to develop around 10 PM and then 
  diminish around noon Monday. 

* PRECIPITATION RATES...The heaviest snowfall rates will occur 
  between 1 AM and 7 AM Monday. 

* SNOW ACCUMULATIONS...Total wet snow accumulations of 2 to 4 
  inches are expected. 

* WINDS / VISIBILITIES...Look for reduced visibilities at times. 

* IMPACTS...Plan on slippery road conditions...including during 
  the morning commute on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MNZ039-046-SDZ008-010900-
/O.CON.KABR.WW.Y.0014.170501T0300Z-170501T1700Z/
Traverse-Big Stone-Roberts-
Including the cities of Wheaton, Ortonville, and Sisseton
738 PM CDT Sun Apr 30 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CDT
MONDAY...

* TIMING...Expect wet snow to develop around 10 PM and then 
  diminish around noon Monday. 

* SNOW ACCUMULATIONS...Total wet snow accumulations of 1 to 2 
  inch are expected. 

* WINDS / VISIBILITIES...Look for reduced visibilities at times. 

* IMPACTS...Plan on slippery road conditions...including during 
  the morning commute on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$
SD
780 
WWUS43 KABR 010800
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
300 AM CDT Mon May 1 2017

SDZ020-021-023-011600-
/O.CAN.KABR.WS.W.0004.000000T0000Z-170501T1700Z/
/O.EXA.KABR.WW.Y.0014.000000T0000Z-170501T1700Z/
Codington-Grant-Deuel-
Including the cities of Watertown, Milbank, and Clear Lake
300 AM CDT Mon May 1 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CDT TODAY...
...WINTER STORM WARNING IS CANCELLED...

The National Weather Service in Aberdeen has issued a Winter
Weather Advisory for snow, which is in effect until noon CDT 
today. The Winter Storm Warning has been cancelled. 

* TIMING...Expect wet snow to continue, diminishing around noon. 

* PRECIPITATION RATES...The heaviest snowfall rates will occur 
  until 7 AM this morning. 

* SNOW ACCUMULATIONS...Total snow accumulation of 1 to 5 inches, 
  with the heaviest amounts across higher elevations in Deuel 
  county.

* WINDS / VISIBILITY...Look for reduced visibility at times. 

* IMPACTS...Plan on slippery road conditions, including during 
  the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of wet snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibility, and use caution while driving. The 
latest road conditions for the state you are calling from can be 
obtained by calling 5 1 1.

&&

$$

MNZ039-SDZ008-010900-
/O.CAN.KABR.WW.Y.0014.000000T0000Z-170501T1700Z/
Traverse-Roberts-
Including the cities of Wheaton and Sisseton
300 AM CDT Mon May 1 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

The National Weather Service in Aberdeen has cancelled the Winter
Weather Advisory. 

$$

MNZ046-SDZ022-011600-
/O.CON.KABR.WW.Y.0014.000000T0000Z-170501T1700Z/
Big Stone-Hamlin-
Including the cities of Ortonville and Hayti
300 AM CDT Mon May 1 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CDT
TODAY...

* TIMING...Expect wet snow to continue, diminishing around noon. 

* SNOW ACCUMULATIONS...Total snow accumulation of 1 to 3 inches. 

* WINDS / VISIBILITY...Look for reduced visibility at times. 

* IMPACTS...Plan on slippery road conditions, including during 
  the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of wet snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibility, and use caution while driving. The 
latest road conditions for the state you are calling from can be 
obtained by calling 5 1 1.

&&

$$
TMT

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm warning went out at Apr 29, 11:51 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Apr 29, 11:51 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1151 PM CDT Sat Apr 29 2017

.UPDATE...
Issued at 908 PM CDT Sat Apr 29 2017

No significant changes to the going forecast. Only made minor
tweaks to the PoPs for late tonight to delay the start of the
precipitation into tomorrow morning based off existing dry air,
radar trends, and hires guidance.

&&

.SHORT TERM...(This Evening through Sunday Afternoon)
Issued at 349 PM CDT Sat Apr 29 2017

Very dry air has again settled across central SD. Dewpoints in the
low to mid teens and temperatures in the upper 50s have combined to
drop relative humidity values into the upper teens as many of the
high clouds have thinned out during the late morning and early
afternoon hours. Expect temperatures to fall into the low to mid 30s
across much of the area tonight. Could drop a couple degrees lower
than forecast over central SD where all the dry air has set up
today. Will need to monitor this area.

Sunday will bring increased moisture and increased northeasterly
winds, especially in the afternoon as the pressure gradient
increases between the sfc ridge retreating across western SD and
much of ND, and the nearing low sliding across eastern KS and into
far southeastern NE by the end of the day. Soundings indicate the
potential to mix down some gusts nearing 30kts over much of the
eastern half of the forecast area from 18Z on. The driest air will
again be across north central SD, where afternoon rh values may fall
to around 25 percent. On a positive note fire weather wise, this
will be the area of lightest winds, where northeasterly winds around
15kts combine with gusts around 20kts. Will still highlight this in
our fire weather products, as Sunday will be quite a contrast
northwest to southeast. Areas southeast of ATY could receive 0.25 to
0.50 inches of rain by the end of the day. Will continue to refine
the onset and timing as it gets closer. The 12Z NAM is on the
extreme slow end to bring rain/snow into to the area, and holds off
until after 18Z. Will continue more of a GFS/ECMWF blended solution,
with additional details from the CAM solutions through tonight. The
result was a slight eastern shift to the qpf Sunday afternoon.

.LONG TERM...(Sunday Evening through Saturday)
Issued at 349 PM CDT Sat Apr 29 2017

Main focus will be strong area of low pressure moving out of the
Central Plains into the Upper Midwest during the beginning of this
forecast period. Not much variation in terms of storm track among
the 12Z models as most take it out of NE Kansas into SW Iowa Sunday
night and early Monday morning before making it to SE Minnesota and
Western Wisconsin by Monday afternoon.

With not much change noted from previous model runs with regards to
this system...the western edge of the QPF remains across the James
River Valley. A fairly sharp gradient still exists in QPF from west
to east with the highest amounts still confined around the I-29
corridor, Prairie Coteau and west central Minnesota. Amounts in
excess of 1 inch of liquid are likely which will include several
inches of snow. Highest snowfall amounts still appear to be
concentrated in the Watertown/Clear Lake area and the higher
elevations of the Coteau. GEFS plumes for Watertown are centered
around the 5 to 6 inch mark. A few locations could get a little more
than this...possible 6-7 inches...especially along the Coteau ridge
as northeast winds run perpendicular to the ridge line and upslope
flow develops. With increasing confidence in this snowfall scenario
and after coordination with surrounding WFO's, a Winter Storm Watch
has been issued for portions our northeastern and eastern counties.

The surface temperatures will be the driver of this snowfall event
and still remain a bit tricky to nail down. With that said, things
at this point look to play out like this...rain to initially fall
across the I-29 corridor and points east into MN and west into the
James valley during the evening hours Sunday. Eventually, a
rain/snow mix will become all snow then by midnight across eastern
areas and higher elevations. For points west of there in the James
valley, rain should begin to mix with snow after midnight. Except
for eastern fringes of the James valley, a changeover to all snow is
not expected in the rest of the valley and/or it will remain a
fairly short-lived snowfall event there. Snow and a mixture of
rain/snow will hold on the longest across the I-29 corridor through
the morning hours Monday before turning back over to rain. The
system should then depart by late Monday afternoon and evening with
the precip coming to an end.

The remainder of the forecast period will feature a return to
somewhat more tranquil conditions. A weaker disturbance moving
through toward the middle of the week could bring some lighter rain
showers to the forecast area Tuesday into Wednesday. After that, a
ridge begins to build into the region. Temperatures will gradually
moderate back closer to normal if not slightly above.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1149 PM CDT Sat Apr 29 2017

VFR conditions will continue for all sites except KATY through the
TAF period. At KATY, expect rain to move in during the early
evening hours and as temperatures cool through the evening, it
will change over to snow. Latest model trends delaying the start
of the precip and lower ceilings so have trended that directions
will this issuance and expect IFR conditions after 06Z.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Winter Storm Watch from Sunday evening through Monday evening
     for SDZ008-019>023.

MN...Winter Storm Watch from Sunday evening through Monday evening
     for MNZ039-046.

&&

UPDATE...SRF
SHORT TERM...KF
LONG TERM...Vipond
AVIATION...SRF
Hazardous weather outlook, Apr 29, 3:41 PM CDT, 11 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
341 PM CDT Sat Apr 29 2017

SDZ003>006-009-010-015>018-033>037-045-048-051-302045-
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-
Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
341 PM CDT Sat Apr 29 2017 /241 PM MDT Sat Apr 29 2017/

This Hazardous Weather Outlook is for portions of central South
Dakota, north central South Dakota, and northeast South Dakota.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

MNZ039-046-SDZ007-008-011-019>023-302045-
Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-
Hamlin-Deuel-
341 PM CDT Sat Apr 29 2017

This Hazardous Weather Outlook is for portions of west central
Minnesota and northeast South Dakota.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A strong low pressure system will move northeast across the plains
Sunday and Monday. This storm system will spread rain into eastern
South Dakota and west central Minnesota Sunday afternoon, with
rain eventually changing to moderate or heavy, wet snow Sunday
night and persisting into Monday morning. Snowfall totals of 2 to
6 inches are possible over east central South Dakota and into the
higher terrain Coteau areas of northeast South Dakota. Locally
higher amounts are possible in higher elevations. Snowfall amounts
will largely depend on surface temperatures, as they will be
hovering in the lower 30s. Breezy and gusty northeast winds
combined with any areas of moderate to heavy snowfall will bring
lowered visibility at times. See the latest Winter Weather
Message for forecast for further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

KF

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:34 AM CDTWinter Weather AdvisoryABRCodington, Deuel, Grant, Hamlin, Roberts31 hr

Nearby

Winter Storm Warnings in South Dakota, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.